Accutane and Hair Loss

Accutane is a prominent medication that is often recommended to treat acne. There are many side effects that are related to the usage of accutane, and hair loss is considered to be one of the most dreaded effects of accutane, because it causes a lot of emotional distress. Usually the side effects of accutane in the form of hair loss begin to show after three or four months. People who are in their early twenties are prone to suffer from hair loss due to the usage of accutane. According to dermatologists, there is no clear connection between accutane and hair loss or its affect on hair follicles. But accutane can make the process of hair growth difficult because it dries the scalp.

Thinning of hair primarily takes place, when the oil glands of the skin do not work properly and the same thing happens with the usage of accutane. A lot of people have reported the problem of hair thinning just after a few weeks of using the accutane treatment. There are some people who have experienced hair thinning only after the completion of the accutane treatment. Since accutane is a very strong medication its side effects are also long term in nature and the occurrence of hair loss also depends on a person’s overall health and various other factors. People, who have a family history of hair loss, have more chances of experiencing baldness after the usage of accutane.
 
Most of the times, it has been observed that hair loss from accutane is temporary in nature and after sometime the hair growth becomes normal. Women in particular face a lot of problems due to hair loss from accutane as it is a form of social stigma. Doctors suggest the intake of vitamin supplements to reduce the adverse effects of accutane. Some patients also start the consumption of vitamin supplements after the completion of the accutane treatment. It has been seen that on an average hair loss can remain from around five weeks to five months, after the completion of the accutane treatment. If a person has a family history of baldness then he should consult the doctor before starting any treatments related to accutane as it might aggravate the hair loss condition. One of the plus points of accutane is that it can provide relief from acne albeit temporarily. But after the discontinuation of accutane treatment there is a possibility that acne might erupt once again. Therefore you should judge the pros and cons of acutance before starting any treatments related to it.



Post your Comments


    Name    
    EmailID  
   Comments    
   

 

 

Related Topics